Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 27, NWS Midland/Odessa, TX

November 21, 2013

NWS Midland/Odessa, TX issued this high wind warning at Nov 21, 2013, 2:27 PM CST. It took effect at Nov 22, 2013, 12:00 AM CST. It was in force for 52 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2013, 2:27 PM CST (20:27 UTC)
In effect from
Nov 22, 2013, 12:00 AM CST
Expired
Nov 24, 2013, 4:00 AM CST
In force
52 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS74 KMAF 212027
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST THU NOV 21 2013

...HIGH WIND WARNING FOR GUADALUPE PASS LATE TONIGHT THROUGH
FRIDAY EVENING...

...FREEZE WATCH FOR AREAS WEST OF THE PECOS RIVER FRIDAY NIGHT...

.GUSTY POST FRONTAL WINDS ARE EXPECTED TO ACCELERATE ACROSS THE
GUADALUPE MOUNTAINS LATE TONIGHT THROUGH FRIDAY EVENING. LIGHT
FREEZING DRIZZLE/RAIN WILL ALSO BE POSSIBLE MAKING TRAVEL THAT
MUCH MORE DIFFICULT. FREEZING TEMPERATURES WILL FILL IN BEHIND THE
FRONT GIVING MOST LOCATIONS WEST OF THE PECOS RIVER THEIR FIRST
HARD FREEZE OF THE SEASON.

NMZ027-221000-
/O.CAN.KMAF.HW.A.0021.131122T0900Z-131123T1200Z/
/O.EXT.KMAF.FZ.A.0006.131123T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
127 PM MST THU NOV 21 2013

...FREEZE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WATCH. 

* EVENT...FIRST HARD FREEZE OF THE SEASON.

* TIMING...HARD FREEZE FRIDAY NIGHT.

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO
  TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL
  HOURS OF SUB FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ258-221000-
/O.UPG.KMAF.HW.A.0021.131122T0900Z-131123T1200Z/
/O.NEW.KMAF.HW.W.0027.131122T0600Z-131123T0300Z/
/O.EXT.KMAF.FZ.A.0006.131123T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
127 PM MST THU NOV 21 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
MST FRIDAY...
...FREEZE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS AND THE FIRST HARD FREEZE OF THE SEASON.

* TIMING...STRONG WINDS LATE TONIGHT THROUGH FRIDAY EVENING. HARD
  FREEZE FRIDAY NIGHT.

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180. THREAT TO 
  LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO TENDER OUTDOOR 
  PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL HOURS OF SUB 
  FREEZING TEMPERATURES. 

* WINDS...45 TO 55 MPH WITH GUSTS TO 70 MPH IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NMZ028-TXZ057-058-074-075-080>082-221000-
/O.EXT.KMAF.FZ.A.0006.131123T0000Z-131123T1500Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...SANDERSON
227 PM CST THU NOV 21 2013 /127 PM MST THU NOV 21 2013/

...FREEZE WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* EVENT...FIRST HARD FREEZE OF THE SEASON WITH TEMPERATURES 
  BELOW 28 DEGREES. 

* TIMING...FRIDAY NIGHT THROUGH SATURDAY MORNING.

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE 
  TO TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO 
  SEVERAL HOURS OF SUB FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
6 follow-up statements
535 
WWUS74 KMAF 221111
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 AM CST FRI NOV 22 2013

...HIGH WIND WARNING FOR GUADALUPE PASS THROUGH SUNDAY MORNING...

...FREEZE WARNING FOR AREAS WEST OF THE PECOS RIVER TONIGHT...

.GUSTY POST FRONTAL WINDS CONTINUE THROUGH GUADALUPE PASS TODAY
THROUGH SUNDAY MORNING. LIGHT FREEZING RAIN AND FOG WILL ALSO BE
POSSIBLE MAKING TRAVEL THAT MUCH MORE DIFFICULT. FREEZING
TEMPERATURES WILL FILL IN BEHIND THE FRONT TONIGHT GIVING MOST
LOCATIONS WEST OF THE PECOS RIVER THEIR FIRST HARD FREEZE OF THE
SEASON.

TXZ258-222300-
/O.UPG.KMAF.FZ.A.0006.131123T0000Z-131123T1500Z/
/O.NEW.KMAF.FZ.W.0008.131123T0000Z-131123T1500Z/
/O.EXT.KMAF.HW.W.0027.000000T0000Z-131124T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
411 AM MST FRI NOV 22 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...
...FREEZE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
SATURDAY...

* EVENT...HIGH WINDS AND THE FIRST HARD FREEZE OF THE SEASON.

* TIMING...STRONG WINDS TODAY THROUGH SUNDAY MORNING. 
           HARD FREEZE TONIGHT. 

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180. THREAT TO
  LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO TENDER OUTDOOR
  PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL HOURS OF SUB
  FREEZING TEMPERATURES.

* WINDS...45 TO 55 MPH WITH GUSTS TO 65 MPH IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-028-TXZ057-058-074-075-080>082-222300-
/O.UPG.KMAF.FZ.A.0006.131123T0000Z-131123T1500Z/
/O.NEW.KMAF.FZ.W.0008.131123T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...SANDERSON
511 AM CST FRI NOV 22 2013 /411 AM MST FRI NOV 22 2013/

...FREEZE WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 9 AM CST /8 AM MST/ SATURDAY...

* EVENT...FIRST HARD FREEZE OF THE SEASON WITH TEMPERATURES  
  BELOW 28 DEGREES.

* TIMING...TONIGHT THROUGH SATURDAY MORNING.

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO
  TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL
  HOURS OF SUB FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HLUCHAN
054 
WWUS74 KMAF 222045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST FRI NOV 22 2013

...FREEZE WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 9 AM CST /8 AM MST/ SATURDAY FOR EDDY COUNTY...AND ALL OF WEST
TEXAS WEST OF THE PECOS...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY FOR
GUADALUPE PASS...

.STRONG NORTHEAST WINDS CONTINUE THROUGH GUADALUPE PASS THROUGH
SUNDAY MORNING.   LIGHT FREEZING RAIN AND FOG WILL ALSO BE POSSIBLE
MAKING TRAVEL THAT MUCH MORE DIFFICULT.   FREEZING TEMPERATURES
WILL SETTLE IN TONIGHT...GIVING MOST LOCATIONS WEST OF THE PECOS
RIVER THEIR FIRST HARD FREEZE OF THE SEASON.

TXZ079-231000-
/O.EXA.KMAF.FZ.W.0008.131123T0000Z-131123T1500Z/
PRESIDIO VALLEY-
INCLUDING THE CITY OF...PRESIDIO
245 PM CST FRI NOV 22 2013

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...

* EVENT...FIRST FREEZE OF THE SEASON...WITH TEMPERATURES IN THE
  LOWER 30S.

* TIMING...6 PM THIS EVENING TO 9 AM CST SATURDAY.

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO
  TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL
  HOURS OF SUB FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-231000-
/O.CON.KMAF.HW.W.0027.000000T0000Z-131124T1200Z/
/O.CON.KMAF.FZ.W.0008.131123T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
145 PM MST FRI NOV 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST SATURDAY...

* EVENT...HIGH WINDS AND THE FIRST HARD FREEZE OF THE
  SEASON...WITH TEMPERATURES 19 TO 25 DEGREES.

* TIMING...HIGH WINDS UNTIL 5 AM MST SUNDAY.  FREEZING TEMPERATURES
  FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY.

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180.  THREAT TO 
  LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO TENDER OUTDOOR 
  PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL HOURS OF SUB 
  FREEZING TEMPERATURES.  

* WINDS...35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-028-TXZ057-058-074-075-080>082-231000-
/O.CON.KMAF.FZ.W.0008.131123T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...SANDERSON
245 PM CST FRI NOV 22 2013 /145 PM MST FRI NOV 22 2013/

...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 9 AM CST /8 AM MST/ SATURDAY...

* EVENT...FIRST HARD FREEZE OF THE SEASON...WITH TEMPERATURES 25
  TO 28 DEGREES.

* TIMING...6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM
  MST/ SATURDAY.

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE 
  TO TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO 
  SEVERAL HOURS OF SUB FREEZING TEMPERATURES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

44
389 
WWUS74 KMAF 231104
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 AM CST SAT NOV 23 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING FOR
EDDY COUNTY...AND ALL OF WEST TEXAS WEST OF THE PECOS...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY FOR
GUADALUPE PASS...

.STRONG NORTHEAST WINDS CONTINUE THROUGH GUADALUPE PASS THROUGH
SUNDAY MORNING.   LIGHT FREEZING RAIN AND FOG WILL ALSO BE
POSSIBLE MAKING TRAVEL THAT MUCH MORE DIFFICULT.   FREEZING
TEMPERATURES WILL ALSO CONTINUE ACROSS THE AREA THIS MORNING
MAKING FOR THE FIRST HARD FREEZE THIS SEASON.

TXZ258-232230-
/O.CON.KMAF.FZ.W.0008.000000T0000Z-131123T1500Z/
/O.CON.KMAF.HW.W.0027.000000T0000Z-131124T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
404 AM MST SAT NOV 23 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* EVENT...HIGH WINDS AND THE FIRST HARD FREEZE OF THE SEASON... 
  WITH TEMPERATURES 19 TO 25 DEGREES. 

* TIMING...HIGH WINDS UNTIL 5 AM MST SUNDAY. FREEZING 
  TEMPERATURES THIS MORNING. 

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180. THREAT TO 
  LIVESTOCK AND PETS...AND DAMAGE POSSIBLE TO TENDER OUTDOOR 
  PLANTS AND UNPROTECTED WATER PIPES DUE TO SEVERAL HOURS OF SUB 
  FREEZING TEMPERATURES. 

* WINDS...40 TO 50 MPH WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ027-028-TXZ057-058-074-075-079>082-231500-
/O.CON.KMAF.FZ.W.0008.000000T0000Z-131123T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON
504 AM CST SAT NOV 23 2013 /404 AM MST SAT NOV 23 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING...

* EVENT...FIRST HARD FREEZE OF THE SEASON...WITH TEMPERATURES 25 
  TO 28 DEGREES. 

* TIMING...THIS MORNING. 

* IMPACTS...THREAT TO LIVESTOCK AND PETS...AND DAMAGE POSSIBLE 
  TO TENDER OUTDOOR PLANTS AND UNPROTECTED WATER PIPES DUE TO 
  SEVERAL HOURS OF SUB FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HLUCHAN
045 
WWUS74 KMAF 231650
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1050 AM CST SAT NOV 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

.STRONG NORTHEAST WINDS WILL CONTINUE THROUGH GUADALUPE PASS
THROUGH SUNDAY MORNING. LIGHT FREEZING RAIN AND FOG WILL ALSO BE
POSSIBLE MAKING TRAVEL THAT MUCH MORE DIFFICULT.

TXZ258-240100-
/O.CON.KMAF.HW.W.0027.000000T0000Z-131124T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
950 AM MST SAT NOV 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 5 AM MST SUNDAY.

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180.

* WINDS...NORTHEAST 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
953 
WWUS74 KMAF 232009
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CST SAT NOV 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

.STRONG NORTHEAST WINDS WILL CONTINUE THROUGH GUADALUPE PASS
OVERNIGHT.  FREEZING DRIZZLE...RAIN...SLEET...SNOW...AND FOG WILL
MAKE TRAVEL THAT MUCH MORE DIFFICULT.

TXZ258-240415-
/O.CON.KMAF.HW.W.0027.000000T0000Z-131124T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
109 PM MST SAT NOV 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 5 AM MST SUNDAY.

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180.

* WINDS...NORTHEAST 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
684 
WWUS74 KMAF 240933
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CST SUN NOV 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

.WIND SPEEDS HAVE DECREASED ACROSS THE GUADALUPE MOUNTAINS WITH NO
ADDITIONAL HIGH WIND EVENTS EXPECTED THERE THIS MORNING.  THEREFORE
WILL ALLOW THE WARNING TO EXPIRE AT 3 AM MST.

TXZ258-241045-
/O.EXT.KMAF.HW.W.0027.000000T0000Z-131124T1000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
233 AM MST SUN NOV 24 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 3 AM MST SUNDAY.

* IMPACTS...DIFFICULT TRAVEL ON HIGHWAY 62 AND 180.

* WINDS...NORTHEAST 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 21, 11:49 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 21, 11:49 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 AM CST Thu Nov 21 2013

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Cold front to arrive around 00Z at HOB and 04Z FST. NE winds will
increase 20-30kts and MVFR CIGS will quickly develop. Initially BLDU
will be possible. -FZDZ will develop too, but is expected to be
delayed in wake of the front. These conditions will persist into
Friday. Light ice accumulations will be possible too, but moreso
after 18z Friday.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH from Friday evening through Saturday morning FOR
     THE FOLLOWING ZONES... Eddy County Plains...Guadalupe
     Mountains of Eddy County.

     HIGH WIND WATCH from late tonight through late Friday night FOR
     THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

TX...FREEZE WATCH from Friday evening through Saturday morning FOR
     THE FOLLOWING ZONES... Big Bend Area...Davis/Apache
     Mountains Area...Guadalupe Mountains...Marfa Plateau...
     Pecos...Reeves County and Upper Trans Pecos...Terrell...Van
     Horn and Highway 54 Corridor.

     HIGH WIND WATCH from late tonight through late Friday night FOR
     THE FOLLOWING ZONES... Guadalupe Mountains.

&&
Hazardous weather outlook, Nov 21, 2:08 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CST THU NOV 21 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-222015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
208 PM CST THU NOV 21 2013 /108 PM MST THU NOV 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STORMS WILL BE POSSIBLE ACROSS THE BASIN THIS EVENING AHEAD
OF AND ALONG A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BEHIND THE FRONT A WINTRY PRECIPITATION INCLUDING LIGHT FREEZING
RAIN...AND LIGHT FREEZING DRIZZLE WILL BE POSSIBLE ACROSS MOST OF
SOUTHEAST NEW MEXICO AND WEST TEXAS FRIDAY INTO SUNDAY. HAZARDOUS
TRAVEL CONDITIONS MAY DEVELOP AS A RESULT DUE TO LIGHT ICE
ACCUMULATIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MUCH
OF THE AREA FOR FRIDAY AFTERNOON INTO SATURDAY MORNING.

STRONG NORTHEAST GAP WINDS ARE EXPECTED THROUGH GUADALUPE PASS
BEHIND THE COLD FRONT LATE TONIGHT INTO FRIDAY NIGHT. A HIGH WIND
WARNING HAS BEEN ISSUED.

AREAS OF EDDY COUNTY AND WEST TEXAS WEST OF THE PECOS RIVER COULD
SEE THE FIRST FREEZE OR HARD FREEZE OF THE SEASON FRIDAY NIGHT. A
FREEZE WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT HOWEVER
EMERGENCY MANAGEMENT OFFICIALS ARE URGED TO STAY ABREAST OF THE
LATEST WEATHER INFORMATION FOR FRIDAY THROUGH SUNDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Nov 21, 2:11 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST THU NOV 21 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
211 PM CST THU NOV 21 2013 /111 PM MST THU NOV 21 2013/

...MUCH COLDER TEMPERATURES AND WINTRY WEATHER TO ARRIVE TONIGHT
AND CONTINUE INTO SUNDAY FOR SOUTHEAST NEW MEXICO AND WEST
TEXAS...

AN ARCTIC COLD FRONT WILL BARREL THROUGH TONIGHT BRINGING SHARPLY
COLDER TEMPERATURES TO THE AREA WHICH WILL LAST THROUGH THE
WEEKEND. HIGHS WILL DROP FROM THE 70S TODAY...INTO THE U20S AND 30S
ON FRIDAY. SOME AREAS WEST OF THE PECOS RIVER WILL EXPERIENCE THE
FIRST FREEZE OR HARD FREEZE OF THE SEASON. MOISTURE COMBINED WITH
THESE COLD TEMPERATURES COULD PRODUCE LIGHT FREEZING RAIN AND
LIGHT FREEZING DRIZZLE BEHIND THE FRONT ON FRIDAY THROUGH SATURDAY
MORNING CREATING A LIGHT COATING OF ICE...PARTICULARLY ON EXPOSED
SURFACES. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MUCH OF
THE AREA FOR FRIDAY AFTERNOON INTO SATURDAY MORNING. THE CHANCE
FOR WINTRY PRECIPITATION WILL BE HIGHEST LATE SATURDAY INTO
SUNDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND LIFT
INCREASES. ADDITIONAL ICE ACCUMULATIONS WILL BE POSSIBLE AND OTHER
ADVISORIES OR WATCHES MAY BE ISSUED.

IN ADDITION...THE COLD AIR WILL PUSH AGAINST THE GUADALUPE
MOUNTAINS AND MOVE THROUGH THE PASSES CREATING STRONG NORTHEAST
WINDS. OTHER AREAS IN THE ADJACENT PLAINS AND INTO THE PERMIAN
BASIN MAY SEE WINDY CONDITIONS WHICH COMBINED WITH SLICK ROADS
COULD PRODUCE HAZARDOUS DRIVING CONDITIONS.

THERE IS STILL SOME UNCERTAINTY IN THIS FORECAST WHICH DEPENDS
GREATLY ON THE STRENGTH AND SPEED OF THE UPPER LEVEL LOW. A FASTER
SPEED OF THE UPPER LOW WOULD INCREASE THE CHANCES FOR SOME SNOW TO
FALL WHERE A SLOWER MOVEMENT WOULD MEAN MORE ICY PRECIPITATION IN
THE FORM OF SLEET...FREEZING DRIZZLE...AND FREEZING RAIN.

BE SURE TO MONITOR THE FORECAST OVER THE NEXT FEW DAYS. YOU CAN
STAY UP TO DATE WITH THE LATEST FORECAST BY VISITING OUR WEBSITE
AT WWW.WEATHER.GOV/MAF...LISTENING TO NOAA WEATHER RADIO...OR BY
FOLLOWING NATIONAL WEATHER SERVICE MIDLAND ON FACEBOOK AND
TWITTER.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 5:22 AM CSTFreeze WatchMAFPecos, Terrell24 hr
Nov 21, 2:14 PM CSTWinter Weather AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more52 hr

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.